How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17547
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I AM CURRENTLY TAKING 75MG hELIPERIDOL DEPOT ALONG WITH ARRIPRAPIZOLE

Customer Question

i AM CURRENTLY TAKING 75MG hELIPERIDOL DEPOT ALONG WITH ARRIPRAPIZOLE 10MG TABLETS FOR SOME MONTHS BUT I WANT TO WEAN MYSELF GRADUALLY OFF THE 10MG ARRIPRAPIZOLE TABLE, CUS IT MAKING ME RESTLESS, CAN YOU HELP ME TAPER THE ARRIPRAZOLE 10MG TABLETS SAFELY
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 11 months ago.
HelloNOOnly your doctor can do this.Has your doctor told you to stop this medication?
Customer: replied 11 months ago.
no, but the medication is making me restless and i find it difficult to wake up from bed
Expert:  Dr. Thomas, MD replied 11 months ago.
OK
You need to tel your doctor this.
He can change the medication, taper it, etc.
Stopping a medication is done differently by each doctor, depending on knowledge and care of the patient.
You should not do this without your doctors help and knowledge.
And, you should not go on line to get advice to go around your doctors prescriptions: we do not replace your doctors visit or advice. We answer medical questions.
The answer her is that how this medication is tapered or changed depends on the prescribing doctors knowledge of you.
Anything else is not safe.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 11 months ago.
no but the medication is making me restless and i been on 10mg for few months which is a low dose so with that dose i don't think there will be any risk but if i was your patient with this information what will you do
Expert:  Dr. Thomas, MD replied 11 months ago.
You are not my patient.
And it depends on the exact characteristics of the individual.
It could be making you feel this way, for example, because of its interaction with halperidol.
Then I have to decide which drug is more important, and I might stop the halperidol.
Or taper it.
In any case, it is not an addicting drug. The most likely problem is an abrupt return of your symptoms that it is treating....and that is a problem.
It can be stopped without tapering under close monitoring...by your doctor.
OR tapered if you react badly.
And the taper is done differently by each doctor, often for each patient.
Talk with your doctor.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 11 months ago.
The haliperidol i am on is a depot 75mg but they have cut it down to 50mg halepiridol, but the main medication that is causing me the restlessness is the 10mg Arripripizole and that is the one i want to come off, and i am your patientt at current cus i am paying for the service.
Customer: replied 11 months ago.
you havn't respond to my last question
Customer: replied 11 months ago.
hello are you there, you havn't respond to my last question
Customer: replied 11 months ago.
hello dr thomas are you there you havn't respond to my last question
Expert:  Dr. D. Love replied 11 months ago.
The other expert has opted out, but his answer is correct. If you are having side effects to the drug, it is appropriate to consider tapering off the drug. However, it should be approached from the overall treatment for your condition. In someone with more significant disease, it is frequently necessary to start an alternative medicine, rather than just tapering the drug. So, it would be better to taper off the drug after discussion with your doctor and the decision of whether an alternative drug is appropriate is decided.
Please remember to click a positive rating once our discussion is complete.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.